Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 166, NWS Blacksburg, VA

August 12, 2014Caswell County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 12, 2014, 4:36 PM EDT for Caswell County, North Carolina. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2014, 4:36 PM EDT (20:36 UTC)
Expired
Aug 12, 2014, 5:45 PM EDT
In force
69 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Caswell County, NC

The radar

The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

149 
WUUS51 KRNK 122036
SVRRNK
NCC033-122145-
/O.NEW.KRNK.SV.W.0166.140812T2036Z-140812T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT TUE AUG 12 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 545 PM EDT

* AT 436 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM DANVILLE AIRPORT TO NEAR CAMP SPRINGS...MOVING EAST
  AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  YANCEYVILLE...
  BETHEL...
  JERICHO...
  PROSPECT HILL...
  AND CAMP SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3625 7953 3654 7951 3654 7914 3653 7914
      3624 7916
TIME...MOT...LOC 2036Z 252DEG 26KT 3656 7933 3630 7958 

HAIL...<.75IN
WIND...60MPH

$$

16
3 follow-up statements
458 
WWUS51 KRNK 122058
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT TUE AUG 12 2014

NCC033-122145-
/O.CON.KRNK.SV.W.0166.000000T0000Z-140812T2145Z/
CASWELL NC-
458 PM EDT TUE AUG 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR
CASWELL COUNTY...

AT 458 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MILTON TO NEAR JERICHO...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
YANCEYVILLE...
JERICHO...
PROSPECT HILL...
PROVIDENCE...
AND MILTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3625 7950 3654 7938 3654 7914 3653 7914
      3624 7916
TIME...MOT...LOC 2058Z 266DEG 23KT 3655 7925 3623 7938 

HAIL...<.75IN
WIND...60MPH

$$

16
966 
WWUS51 KRNK 122115
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EDT TUE AUG 12 2014

NCC033-122145-
/O.CON.KRNK.SV.W.0166.000000T0000Z-140812T2145Z/
CASWELL NC-
515 PM EDT TUE AUG 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR
SOUTHEASTERN CASWELL COUNTY...

AT 514 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SEMORA TO NEAR PROSPECT HILL...MOVING EAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JERICHO...
PROSPECT HILL...
TOPNOT...
SEMORA...
AND LEASBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS. BE CAREFUL WHEN 
DRIVING IN HEAVY RAIN...AND DO NOT DRIVE YOUR VEHICLE THROUGH 
FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3625 7941 3653 7914 3624 7916
TIME...MOT...LOC 2114Z 261DEG 27KT 3653 7909 3621 7922 

HAIL...<.75IN
WIND...60MPH

$$

16
689 
WWUS51 KRNK 122141
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EDT TUE AUG 12 2014

NCC033-122149-
/O.EXP.KRNK.SV.W.0166.000000T0000Z-140812T2145Z/
CASWELL NC-
541 PM EDT TUE AUG 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN CASWELL COUNTY WILL EXPIRE AT 545 PM EDT...
    
THE STRONGEST PART OF THE LINE OF STORMS WHICH PROMPTED THE WARNING 
HAS MOVED OUT OF THE AREA. THEREFORE THE WARNING WILL BE ALLOWED TO 
EXPIRE.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE 
THUNDERSTORMS THROUGH 5 PM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3625 7941 3653 7914 3624 7916
TIME...MOT...LOC 2138Z 252DEG 26KT 3653 7909 3621 7922 

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:05 PM EDT, 31 minutes earlier.

Area forecast discussion, Aug 12, 4:05 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
405 PM EDT TUE AUG 12 2014

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA EARLY TONIGHT...PROVIDING
SHOWERS AND A FEW THUNDERSTORMS. PASSAGE OF THE FRONT WILL
SIGNAL A CHANGE IN AIRMASS...AN EXTENDED PERIOD OF DRY WEATHER
FROM WEDNESDAY INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 321 PM EDT TUESDAY...

THE WEDGE IS ERODING QUICKLY ACROSS THE AREA BUT STILL REMAINS
ACROSS THE ROANOKE AND SOUTHERN SHENANDOAH VALLEYS THIS AFTERNOON.
THIS PART OF THE WEDGE MAY LINGER UNTIL 6PM. OUTSIDE OF THE
WEDGE...SKIES BREAKING WITH CUMULUS CLOUDS FORMING. THERE IS A LINE
OF CONVECTION MOVING EAST ALONG THE VA/NC BORDER. CAPE VALUES ARE
AROUND 1500 J/KG WITH ONLY A FEW STORMS PRODUCING LIGHTNING. WITH
DEW POINTS IN THE LOWER 70S AND DIFFERENTIAL HEATING...THESE STORMS
COULD BECOME STRONGER THROUGH THE REST OF THE AFTERNOON. STRONG WIND
GUSTS THE PRIMARY THREAT. WE WILL ALSO NEED TO WATCH STORMS TRACKING
ALONG ERODING WEDGE/WARM FRONT BOUNDARY FOR ANY QUICK SPIN-UPS.

THE COLD FRONT AND ASSOCIATED CONVECTION IS TRACKING ACROSS WV/KY AT
3P. THIS NARROW BAND OF CONVECTION IS EXPECTED TO ENTER
BLUEFIELD/RICHLANDS AREA AND SE WV AROUND 6P AND MOVE EASTWARD TO
THE PIEDMONT AROUND 11P. RICH DEW POINTS AND SLIGHTLY MODEST DCAPE
COULD BRING SCATTERED STRONG STORMS TO THE MOUNTAINS THIS EVENING
AND POSSIBLY AREAS NORTH OF HIGHWAY 460 EAST OF THE BLUE RIDGE (ROA-
LYH NORTH) LATE THIS EVENING.

THE COLD FRONT ENTERS THE WEST THIS EVENING WITH WINDS SHIFTING TO
THE WEST BY 10P ACROSS THE MOUNTAINS. BY 2AM...THE FRONT WILL EXIT
RNK PIEDMONT. ANY CHANCES FOR SHOWERS WILL DECREASE QUICKLY THROUGH
THIS EVENING...BUT COULD SEE A FEW REENTER SOUTHEASTERN WEST
VIRGINIA AS THE UPPER LEVEL TROUGH AXIS PIVOTS ACROSS THE OHIO
VALLEY. THIS TROUGH AXIS WILL BE EAST OF THE APPALACHIANS BY SUNRISE
WEDNESDAY. NORTHWEST FLOW WITH TRAJECTORIES FROM THE GREAT LAKES
WILL KEEP LOW CLOUDS BANKED UP AGAINST WESTERN SLOPES THROUGH MUCH
OF THE DAY WEDNESDAY...WHILE EVERYONE ELSE WILL SEE SUNSHINE. THIS
UPSLOPE FLOW MAY PRODUCE DRIZZLE FROM TIME TO TIME DURING THE DAY.
THESE CLOUDS WILL ERODE FROM SOUTH TO NORTH ONCE THE DEW POINT FRONT
TRACKS ACROSS THE REGION LATE WEDNESDAY AFTERNOON.
&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 330 PM EDT TUESDAY...

WINTERLIKE PATTERN WED-THU BEHIND THE DEPARTING COLD FRONT EARLY
WED AS DEEP UPPER TROUGH DIGS INTO THE EASTERN GREAT
LAKES/NORTHEAST U.S. THIS HAS BEEN A COMMON OCCURRENCE THROUGHOUT
THIS COOL SUMMER IN THE EAST. 850MB TEMPS DROP TO AROUND +9C IN
THE NORTHERN AREAS TO AROUND +11C IN THE SOUTHERN PARTS OF THE
CWA. WHILE AREAS EAST OF THE ALLEGHANYS WILL SEE DOWNSLOPE WINDS
AND DRYING AND THE FIRST SUNSHINE IN SEVERAL DAYS LOW-LEVEL CAA
AND UPSLOPE WINDS WILL KEEP CLOUDS IN SOLID ACROSS EASTERN WV DOWN
INTO FAR SW VA...CONDITIONS LINGERING THROUGH WEDNESDAY NIGHT.

ALL OF THE MODELS ARE IN GOOD AGREEMENT THU-FRI...1020MB CANADIAN
HIGH PRESSURE SETTLING ACROSS THE REGION FROM THE NORTHWEST WHILE
THE UPPER TROUGH REMAINS IN PLACE ACROSS THE NORTHEAST
U.S./SOUTHEAST CANADA. COOLEST OF THE AIRMASS IS EXPECTED TO PASS
OVHD WED-THUR...FOLLOWED BY WARMING TEMPERATURES FRIDAY AS 500MB
HEIGHTS SLOWLY BUILD INTO THE 582DM RANGE AND 850MB TEMPS WILL
CREEP INTO THE +12C TO +14C RANGE BY FRI. WITH LESS FAVORABLE
UPSLOPE AND MID- LEVEL WAA...ANY UPSLOPE -SHRA WILL DISSIPATE WED
EVENING AND CLOUDS SHOULD ALSO DISSIPATE IN THESE AREAS OVERNIGHT
WED. THIS WILL LEAVE THE REGION WITH MOSTLY SUNNY SKIES FOR THU.
MIN TEMPS WILL REMAIN WELL BELOW NORMAL FOR MUCH OF THE CWA AS THE
AIR MASS DRIES AND EFFECTIVE RADIATIONAL COOLING TAKES PLACE AT
NIGHT. MAX TEMPS WILL SLOWLY EDGE CLOSER TO NORMAL FRIDAY...BUT
REMAIN BELOW NORMAL TO CLOSE OUT THE WORK WEEK.

ALL OF THE MODELS SUPPORT A WEAK FRONT TO PASS THROUGH THE AREA
LATE THURSDAY...BUT THIS FRONT LOOKS TO BE DRY. THIS COULD RESULT
IN A BRIEF SETBACK IN THE WARMUP FOR FRI...BUT ABUNDANT SUNSHINE
AND GENERAL WARMING AT 850 SHOULD STILL LEAVE MAX TEMPS WARMER
THAN WED-THU.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 400 PM EDT TUESDAY...

THE WEEKEND LOOKS DRY. THE EASTERN LONG WAVE TROUGH WEAKENS AND
BEGINS TO LIFT AWAY FROM THE MID ATLANTIC. THIS IS EXPECTED TO
YIELD RISING HEIGHTS AND WARMING THICKNESSES. MODEL DISPARITIES
BEGIN TO EVOLVE EARLY NEXT WEEK...GENERALLY REVOLVING AROUND
TIMING...TRACK...AND INTENSITY OF SHORT WAVES TRAVELING DOWN THE
BACK SIDE OF THE NE U.S./SOUTHEAST CANADIAN UPPER TROUGH...WHICH
WILL BE GRADUALLY LIFTING OUT OVER THE WEEKEND. OVERALL...THE AREA
WILL REMAIN IN NW FLOW INTO EARLY NEXT WEEK. DID NOT STRUGGLE MUCH
WITH THE DETAILS OTHER THAN TO TREND THE TEMPERATURES WARMER AND A
LITTLE WETTER TO START OFF NEXT WEEK. THERE WAS ENOUGH CONSENSUS
AMONG THE EXTENDED MODELS ALONG WITH INCREASING MOISTURE AND
INSTABILITY TO INTRODUCE SLIGHT CHANCE POPS FOR DIURNAL DEEP
CONVECTION WEST OF THE BLUE RIDGE FOR SUNDAY...THEN AREAWIDE
MONDAY AND TUESDAY.

OVERALL...THE MAIN THEME NEXT WEEK WILL BE A FORECAST THAT WILL
TREND CLOSER TO AUGUST NORMALS WITH RESPECT TO TEMPERATURES...
500MB HEIGHTS INCHING BACK CLOSER TO 590DM AND 850MB TEMPS CLOSE
TO 20C. THIS SHOULD RESULT IN MORE WIDESPREAD 80S THAN WE HAVE
SEEN IN OVER A WEEK. MIN TEMPS WILL ALSO CREEP UPWARD...MINS NO
LOWER THAN THE 60S.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 115 PM EDT TUESDAY...

COOL WEDGE FINALLY BREAKING THIS AFTERNOON BUT MAY NOT CLEAR KLYH
UNTIL 5P-6P. KLYH MAY KEEP LIFR CEILINGS THROUGH THIS TIME. A LINE
OF PREFRONTAL CONVECTION MARKS THE END OF THE WEDGE AS IT ROLLS
OFF THE BLUE RIDGE AND SPREADS EAST THROUGH THE AFTERNOON.
CEILINGS LIKELY TO BOUNCE TO VFR BUT COULD TEMPORARY DROP TO MVFR
FROM TIME TO TIME THIS AFTERNOON AND EVENING. ANOTHER LINE OF
CONVECTION WILL ACCOMPANY THE COLD FRONT LATE THIS EVENING 7P-
11P. ANY STRONG CONVECTION WILL WANE DURING THIS TIME BUT COULD
DISRUPT TRAFFIC WITH LOWERING CEILINGS.

DRIER CONDITIONS WILL FOLLOW THE PASSING OF THE COLD FRONT
TONIGHT. MOIST NORTHWEST FLOW WILL KEEP MVFR CLOUDS BANKED UP
AGAINST WESTERN SLOPES THROUGH MUCH OF WEDNESDAY. HIGH PRESSURE
WILL CLEAR ALL SKIES WEDNESDAY NIGHT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...RCS
SHORT TERM...PM/RAB
LONG TERM...PM/RAB
AVIATION...JH/RCS
Hazardous weather outlook, Aug 12, 3:31 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT TUE AUG 12 2014

NCZ004>006-VAZ023-024-033>035-043>047-058-059-131945-
STOKES-ROCKINGHAM-CASWELL-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
331 PM EDT TUE AUG 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PERIODIC BANDS OF SHOWERS AND THUNDERSTORMS WILL OCCUR INTO EARLY
THIS EVENING. A FEW OF THE STORMS COULD BECOME STRONG TO
SEVERE...PRODUCING DAMAGING WIND GUSTS. VERY HEAVY RAINFALL MAY
ALSO RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018>020-VAZ007-009>020-022-032-WVZ042>045-131945-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-PATRICK-MERCER-SUMMERS-MONROE-GREENBRIER-
331 PM EDT TUE AUG 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY RESULT IN LOCALLY HEAVY RAINFALL
THAT COULD PRODUCE LOCALIZED FLOODING THROUGH THIS EVENING. IN
ADDITION...ISOLATED STRONG TO SEVERE STORMS CONTAINING STRONG
WINDS MAY OCCUR AS THE COLD FRONT PASSING OVER THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 12, 12:36 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1236 PM EDT TUE AUG 12 2014

VAZ016-017-032-033-121715-
FRANKLIN VA-FLOYD VA-PATRICK VA-CARROLL VA-
1236 PM EDT TUE AUG 12 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  FLOYD COUNTY IN SOUTHWEST VIRGINIA...
  CENTRAL PATRICK COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHEASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 115 PM EDT

* AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A DEVELOPING THUNDERSTORM BETWEEN FLOYD AND
  HILLSVILLE...MOVING TO THE EAST AT 25 MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FERRUM...
  FLOYD...
  WILLIS...
  WOOLWINE...
  AND BOONES MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3661 8065 3696 8049 3717 7985 3679 8004
      3678 8010 3670 8008 3666 8010
TIME...MOT...LOC 1630Z 255DEG 20KT 3690 8038

PM
Special weather statement, Aug 12, 3:16 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
316 PM EDT TUE AUG 12 2014

NCZ004-005-VAZ043-044-122015-
ROCKINGHAM NC-STOKES NC-HENRY VA-PITTSYLVANIA VA-
316 PM EDT TUE AUG 12 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 415 PM EDT

* AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING THUNDERSTORMS WITH VERY HEAVY DOWNPOURS ALONG A LINE
  EXTENDING FROM NEAR RIDGEWAY TO NEAR KING...MOVING TO THE EAST AT
  25 MPH.

*

* LOCATIONS IMPACTED INCLUDE...
  MAYFIELD...
  EDEN...
  WENTWORTH...
  MADISON...
  AND AXTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3626 8035 3668 7977 3666 7933 3654 7948
      3654 7951 3652 7951 3625 7985
TIME...MOT...LOC 1911Z 257DEG 22KT 3660 7985 3624 8034

MBS
Special weather statement, Aug 12, 4:17 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
417 PM EDT TUE AUG 12 2014

NCZ006-VAZ044-122100-
CASWELL NC-PITTSYLVANIA VA-
417 PM EDT TUE AUG 12 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTH CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 500 PM EDT

* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING
  FROM NEAR DANVILLE AIRPORT TO NEAR PELHAM...MOVING TO THE NORTH AT
  5 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  DANVILLE CITY...
  GATEWOOD...
  PELHAM...
  RINGGOLD...
  AND DANVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3651 7952 3654 7951 3654 7953 3659 7956
      3667 7924 3654 7926 3648 7950
TIME...MOT...LOC 2012Z 185DEG 3KT 3658 7934 3653 7946

MBS
Special weather statement, Aug 12, 4:27 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT TUE AUG 12 2014

NCZ006-122115-
CASWELL NC-
427 PM EDT TUE AUG 12 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 515 PM EDT

* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR YANCEYVILLE...MOVING TO THE NORTHEAST AT
  20 MPH.

* WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PROVIDENCE...
  YANCEYVILLE...
  HAMER...
  TOPNOT...
  AND QUICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3641 7953 3642 7952 3654 7936 3654 7914
      3640 7915 3631 7941
TIME...MOT...LOC 2025Z 232DEG 17KT 3639 7939

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 3:16 PM EDTSpecial Weather StatementRNKRockingham59 min
Aug 12, 3:56 PM EDTAreal Flood AdvisoryRNKRockingham6 hr
Aug 12, 4:03 PM EDTSevere Thunderstorm WarningRNKRockingham57 min
Aug 12, 4:27 PM EDTSpecial Weather StatementRNKCaswell48 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.